Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 78, NWS Melbourne, FL

June 15, 2021

NWS Melbourne, FL issued this special marine warning at Jun 15, 2021, 2:25 PM EDT. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2021, 2:25 PM EDT (18:25 UTC)
Expired
Jun 15, 2021, 4:00 PM EDT
In force
95 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 15, 10:43 AM EDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jun 15, 10:43 AM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1043 AM EDT Tue Jun 15 2021

.UPDATE...
Another early start to convection this morning, mainly north of
Orlando. These showers and storms are moving eastward around 15
mph, but are beginning to dissipate. The mid to upper level short
wave trough that has been over the region over the past week
continues to be anchored over the region, with the trough located
just off the northeast Fl coast. A ridge downstream has caused
the trough to nearly stall just north of the Space Coast. Just
like yesterday, most areas can expect to see multiple rounds of
storms today. The special 10Z Cape Canaveral sounding shows
cooler temperatures at the 500mb level of -8C to -9C, along with
PW value of 1.94 inches. Ample lift produced by the trough early
this morning allowed scattered showers and isolated storms to form
across central Florida and move into the local area, providing
the first wave of convection for the day. The rain chances then
ramp up to 50-70 percent, mainly from Orlando southward as storms
generally move from west to east across our area to start the
second wave of storms in the early afternoon. The primary threats
in the stronger storms will be gusty winds up to 45 mph, although
one or two storms may produce winds up to 60 mph, frequent cloud-
to- ground lightning strikes, small hail up to dime size, and
heavy rainfall of 1 to 3 inches in a 60 to 90 minute period, which
may produce ponding or temporary poor drainage flooding of poorly
drained roads, urban and low lying areas.

East Central Florida is looking at another warm and mostly cloudy
day. Much like yesterday, the cloud cover will have an impact on
the afternoon temperatures depending on if there are any breaks
in the clouds. If there are breaks, the afternoon highs may be a
tad bit warmer. But for now went with model guidance with
afternoon highs in the low 80s to just above 90 degrees. Overnight
lows will be in the low to mid 70s.

&&

.AVIATION... Early start to convection once again this morning.
Much like yesterday, there will be multiple rounds of convection
today, impacting most, if not all the terminals. Included TEMPO
groups around 18Z for the northern interior terminals with 3SM
TSRA. Convection should push offshore and begin dissipating
toward sunset, with mainly vicinity showers after 21/22Z. SW flow
around 10-12KT this afternoon, will decrease to 5-10 KT
overnight. VFR conditions outside of convection through the TAF
period

&&

.MARINE...
Isolated showers this morning, moving west to east around 15 to
20KT. Scattered thunderstorms are possible into this afternoon and
evening over local Atlantic waters. Outside of thunderstorms,
winds will be from the southwest around 10-15kts everywhere,
except 15-20kts over the far offshore waters north of Sebastian
Inlet, where Small craft should exercise caution due to winds up
to 20 KT. Seas are expected to be 1-3 ft nearshore with up to 4 ft
over waters 20-60nm from shore. Showers and storms are expected
to diminish around midnight.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  90  72  91  73 /  30  20  50  30
MCO  90  74  91  73 /  60  20  60  30
MLB  89  72  90  72 /  60  30  50  30
VRB  91  72  90  71 /  60  30  50  40
LEE  88  74  89  74 /  60  20  50  30
SFB  89  75  92  74 /  60  20  50  30
ORL  90  75  92  76 /  60  20  50  30
FPR  91  72  90  71 /  60  30  60  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Watson/Leahy/Sharp/Haley
Hazardous weather outlook, Jun 15, 10:27 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1027 AM EDT Tue Jun 15 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152230-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1027 AM EDT Tue Jun 15 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Showers and thunderstorms will increase and become scattered to
numerous into the afternoon. This will setup multiple rounds of
rain across Central Florida lasting through the evening. Movement
will be east-northeast around 15 to 20 mph as storms converge
toward the east-central Florida coast once again. Within stronger
storms, the primary threats will be gusty winds up to 45 mph, with
the chance that one or two could reach severe criteria having
gusts to 60 mph. There is a coincident chance for one-quarter to
one-half inch hail along with frequent lightning.

Locally heavy rain will also be a concern, especially given the
recent generous rainfall over previous days. This may cause travel
delays as driving becomes more challenging, especially if
localized urban and small stream flooding occurs within low-
lying and poor drainage areas.

.FLOOD IMPACT...
Storms will be capable of producing torrential downpours of 1 to
3 inches in a 60 to 90 minute period, which may produce temporary
ponding or localized flooding of poorly drained roads, parking
lots, and low lying areas. Localized flooding is also possible
over areas where recurring thunderstorms repeatedly move across
the same locations.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms may produce wind gusts to around 45 knots on
inland lakes, as well as the intracoastal and nearshore Atlantic
waters today. Boaters should watch for storms approaching from the
west.

.WIND AND SEA IMPACT...
Small craft should exercise caution over the offshore waters for
southwest winds of 15 to 20 knots.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Scattered to numerous thunderstorms are forecast each afternoon
and early evening. A few stronger storms will be possible each
day, with cloud-to-ground lightning strikes, gusty winds and
torrential downpours. Offshore moving storms will also pose a
threat for locally higher winds and seas to mariners.

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed.

KF/TS/DS

In the hours before

Local storm report, Jun 15, 1:31 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
131 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     TSTM WND GST     VERO BEACH AIRPORT      27.65N 80.42W
06/15/2021  M41 MPH          INDIAN RIVER       FL   ASOS

            GUST TO 41 MPH/36 KT FROM THE WEST AT KVRB.

&&

JC
Local storm report, Jun 15, 1:39 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
139 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     RIP CURRENTS     3 ESE DAYTONA BEACH     29.20N 80.99W
06/14/2021                   Volusia            FL   NEWSPAPER

            *** 1 FATAL, 1 INJ *** A 67 YR OLD MALE VISITOR FROM
            MISSOURI WAS PULLED FROM THE WATER UNRESPONSIVE AT AN
            UNGUARDED BEACH IN DAYTONA BEACH SHORES. ATTEMPTS TO
            REVIVE HIM WERE UNSUCCESSFUL. A 14 YR OLD MALE GRANDSON
            ACCOMPANYING HIM IN THE WATER WAS TREATED FOR EXHAUSTION
            AND RELEASED.

&&

JCP
Local storm report, Jun 15, 1:46 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
146 PM EDT TUE JUN 15 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     COASTAL FLOOD    7 SSE PLAYALINDA BEACH  28.57N 80.58W
06/15/2021                   Brevard            FL   OTHER FEDERAL

            USSF WIND TOWER 1102 GUSTED TO 41 MPH/36 KT FROM THE
            WEST.

&&

JC

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:03 PM EDTSpecial Marine WarningMLB57 min
Jun 15, 1:30 PM EDTSpecial Marine WarningMLB45 min
Jun 15, 2:43 PM EDTSpecial Weather StatementMLBFlagler32 min
Jun 15, 2:46 PM EDTSpecial Marine WarningMLB59 min
Jun 15, 4:13 PM EDTSpecial Marine WarningMLB62 min
Jun 15, 4:16 PM EDTSpecial Weather StatementMLBSaint Lucie29 min
Jun 15, 5:06 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie3 hr
Jun 15, 5:30 PM EDTSpecial Weather StatementMLBSaint Lucie30 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.